Complutense University Library

Classification of quadruple Galois canonical covers, II

Gallego Rodrigo, Francisco Javier and Purnaprajna, Bangere P. (2007) Classification of quadruple Galois canonical covers, II. Journal of Algebra, 312 (2). pp. 798-828. ISSN 0021-8693

[img] PDF
Restricted to Repository staff only until 2020.

336kB

Official URL: http://www.sciencedirect.com/science/article/pii/S0021869306007782

View download statistics for this eprint

==>>> Export to other formats

Abstract

In this article we classify quadruple Galois canonical covers ϕ of singular surfaces of minimal degree.
This complements the work done in [F.J. Gallego, B.P. Purnaprajna, Classification of quadruple Galois canonical covers, I, preprint, math.AG/0302045], so the main output of both papers is the complete classification of quadruple Galois canonical covers of surfaces of minimal degree, both singular and smooth.
Our results show that the covers X studied in this article are all regular surfaces and form a bounded family in terms of geometric genus pg. This is in sharp contrast to the results, shown in [F.J. Gallego, B.P. Purnaprajna, Classification of quadruple Galois canonical covers, I, preprint, math.AG/0302045], on the unboundedness of pg and q for covers of smooth surfaces of minimal degree.
In fact, the geometric genus of X is bounded by 4. Together with the results of Horikawa and Konno for double and triple covers, a striking numerology emerges that motivates some general questions on the existence of higher degree canonical covers. In this article, we also answer some of these questions. The arguments to prove our results include a delicate analysis of the discrepancies of partial resolutions of X and of the ramification and inertia groups o


Item Type:Article
Uncontrolled Keywords:Surfaces of general type; Canonical morphisms; Galois covers; Canonical singularities
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:15349
References:

H. Clemens, J. Kollár, S. Mori, Higher dimensional complex geometry, Astérisque 166 (1988).

F.J. Gallego, B.P. Purnaprajna, On the canonical ring of covers of surfaces of minimal degree, Trans. Amer.Math. Soc. 355 (2003) 2715–2732.

F.J. Gallego, B.P. Purnaprajna, Classification of quadruple Galois canonical covers, I, preprint, math.AG/0302045.

F.J. Gallego, B.P. Purnaprajna, Classification of quadruple canonical covers: Galois case, C. R. Math. Acad. Sci.Soc. R. Can. 26 (2) (2004) 45–50.

D. Hahn, R. Miranda, Quadruple covers of algebraic varieties, J. Algebraic Geom. 8 (1999) 1–30.

Deposited On:24 May 2012 08:08
Last Modified:06 Feb 2014 10:22

Repository Staff Only: item control page